Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 12, 2015, 1:38 PM EDT for Hancock County, Seneca County, Wood County, Ohio. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 1:38 PM EDT (17:38 UTC)
- Expired
- Jun 12, 2015, 2:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 143 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:43 PM EDT | TSTM WND DMG | 4 Wnw Findlay, OH | TREE DOWNED ACROSS HIGHWAY IN LIBERTY TWP. |
| Jun 12, 1:46 PM EDT | TSTM WND GST 47 | Findlay, OH | |
| Jun 12, 1:49 PM EDT | TSTM WND GST 60 | Findlay, OH | VERY HEAVY RAIN. |
| Jun 12, 1:49 PM EDT | TSTM WND GST 60 | N Findlay, OH | VERY HEAVY RAIN. |
| Jun 12, 1:55 PM EDT | TSTM WND DMG | 5 Nw Benton Ridge, OH | DOWNED TREE NEAR US 224 AND TWP HWY 116 BLOCKING LANE. |
| Jun 12, 2:20 PM EDT | TSTM WND GST 50 | 5 W Tiffin, OH | HEAVY RAIN |
| Jun 12, 2:20 PM EDT | TSTM WND GST 50 | Bascom, OH | HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS51 KCLE 121738
SVRCLE
OHC063-147-173-121830-
/O.NEW.KCLE.SV.W.0043.150612T1738Z-150612T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WOOD COUNTY IN NORTHWESTERN OHIO...
WESTERN SENECA COUNTY IN NORTHWESTERN OHIO...
HANCOCK COUNTY IN NORTHWESTERN OHIO...
* UNTIL 230 PM EDT
* AT 137 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VAN BUREN...
OR NEAR FINDLAY...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...TIFFIN...FOSTORIA...NORTH BALTIMORE...MCCOMB...ARCADIA...
RAWSON...VANLUE...VAN BUREN...NEW RIEGEL...BLOOMDALE...
BETTSVILLE...CYGNET...JERRY CITY...HOYTVILLE...BENTON RIDGE...WEST
MILLGROVE...BAIRDSTOWN...KANSAS AND BASCOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4124 8388 4126 8330 4125 8318 4099 8318
4099 8346 4097 8347 4096 8388
TIME...MOT...LOC 1737Z 254DEG 53KT 4111 8362
HAIL...1.00IN
WIND...60MPH
$$
GARNET1 follow-up statement
327
WWUS51 KCLE 121810
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
210 PM EDT FRI JUN 12 2015
OHC063-147-173-121830-
/O.CON.KCLE.SV.W.0043.000000T0000Z-150612T1830Z/
WOOD OH-SENECA OH-HANCOCK OH-
210 PM EDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN WOOD...WESTERN SENECA AND NORTHERN HANCOCK
COUNTIES...
AT 207 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOSTORIA...
MOVING EAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED SOUTH
OF FINDLAY AND IT IS MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FINDLAY...TIFFIN...FOSTORIA...NORTH BALTIMORE...MCCOMB...ARCADIA...
RAWSON...VANLUE...VAN BUREN...NEW RIEGEL...BLOOMDALE...BETTSVILLE...
BENTON RIDGE...BAIRDSTOWN...KANSAS AND BASCOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4118 8375 4126 8330 4125 8318 4099 8318
4099 8346 4097 8347 4096 8383
TIME...MOT...LOC 1807Z 252DEG 38KT 4116 8332
HAIL...1.00IN
WIND...60MPH
$$
KOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:48 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 10:48 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1048 AM EDT FRI JUN 12 2015 .SYNOPSIS... LOW PRESSURE WILL TRACK ACROSS THE LOWER GREAT LAKES THIS EVENING DRAGGING A COLD FRONT ACROSS THE FORECAST AREA. THE FRONT WILL STALL ACROSS CENTRAL OHIO SATURDAY...THEN LIFT NORTH AS A WARM FRONT SUNDAY AHEAD OF ANOTHER LOW PRESSURE SYSTEM THAT WILL TRACK ACROSS THE GREAT LAKES MONDAY. && .NEAR TERM /THROUGH TONIGHT/... THE THREAT OF SEVERE WEATHER REMAINS A CONCERN FOR TODAY. VISIBLE SATELLITE SHOWS MOSTLY SUNNY SKIES THIS MORNING ACROSS THE AREA AHEAD OF LOW PRESSURE EXTENDING FROM SE MICHIGAN TO WESTERN ILLINOIS. TEMPERATURES ARE CLIMBING RAPIDLY THIS MORNING WITH MOST LOCATIONS ALREADY IN THE LOW 80S AS OF 10AM. ALTHOUGH DEWPOINTS MAY DROP A COUPLE DEGREES(MAINLY EAST) AS MIXING INCREASES THIS AFTERNOON...THEY WILL RECOVER FROM WEST TO EAST AS THE FRONT APPROACHES. TEMPERATURES IN THE UPPER 80S WITH DEWPOINTS IN THE UPPER 60 SHOULD RESULT IN A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER WITH ML CAPES NEAR 2000 J/KG. WE ARE WATCHING AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN INDIANA THIS MORNING. THIS CLUSTER IS THE REMNANTS OF CONVECTION THAT WAS ONGOING LAST EVENING ACROSS IOWA AND MISSOURI AND APPEARS TO HAVE SOME MCV CHARACTERISTICS. CU FIELD IS THICKENING OUT AHEAD OF THIS FEATURE AND WILL NOT BE SURPRISED TO SEE SOME CELLS START TO DEVELOP OUT AHEAD OF MAIN AREA OF SHOWERS AND STORMS. THIS WILL LIKELY BE THE TRIGGER FOR TODAY'S ACITIVY OUT AHEAD OF THE ACTUAL COLD FRONT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND AND INTENSIFY AS THIS FEATURE MOVES INTO WESTERN OHIO BY 1 PM. UPDATED FORECAST TO REFLECT EXPECTED TIMING AND ADDED SEVERE WEATHER WORDING. MOST LIKELY TIME FRAME FOR SEVERE WEATHER TODAY WILL BE FROM 1 PM TO 7 PM...BUT COULD EXTEND LATER INTO THE EVENING. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... TRAILING COLD FRONT WILL PUSH SOUTH OF THE FORECAST AREA OVERNIGHT BUT MODELS STILL HAVING A HARD TIME DISCERNING WHERE THE FRONTAL BOUNDARY WILL LIKELY STALL. LITTLE CHANGE FOR SHORT TERM TRENDS. MODELS LIFT FRONT NORTH AS A WARM FRONT SUNDAY AHEAD OF ANOTHER APPROACHING LOW PRESSURE SYSTEM. FOR NOW WILL JUST CONTINUE WITH CHANCE POPS WITH THE WARM FRONT ON SUNDAY. MODELS CONTINUE TO TRACK NEXT LOW PRESSURE SYSTEM ACROSS THE GREAT LAKES ON MONDAY. BUMPED POPS TO LIKELY AS MODELS HAVE BEEN CONSISTENT WITH THIS SYSTEM LAST 2 DAYS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THE LONG TERM BEGINS TUESDAY WITH A COLD FRONT POISED TO DROP ACROSS THE AREA. WOULD EXPECT IF TIMING REMAINS THE SAME THAT THE HIGHEST PRECIP CHANCES WOULD COME THE FIRST HALF OF THE DAY WITH DRYING THROUGH THE AFTERNOON AS THE HIGH TO THE NORTH BUILD INTO THE AREA. DEPENDING ON HOW FAR SOUTH THE FRONT GETS...TUESDAY NIGHT SHOULD BE DRY AS THE HIGH MOVES EAST ACROSS THE CENTRAL LAKES. THE ECMWF DOES SHOW MOISTURE RETURNING HOWEVER QUICKER THAN THE GFS SO FOR NOW WILL CONTINUE WITH A SLIGHT CHANCE MOST AREAS TUESDAY NIGHT WITH A CHANCE FAR SOUTH. WEDNESDAY HOWEVER BOTH MODELS BRING DEEP MOISTURE BACK TO THE AREA SO WILL NEED TO BRING CHANCE POPS BACK. THURSDAY MODELS SHOW THE FRONT STALLED ACROSS CENTRAL OHIO WITH MOISTURE CONTINUING ACROSS THE AREA SO AGAIN...WILL KEEP CHANCE POPS IN PLACE TO ROUND OUT THE UNSETTLED LONG TERM. HIGHS UPPER 70S TO LOWER 80S. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... WARM FRONT NOW APPEARS NORTH OF THE CWA WITH WINDS AT TOLEDO CLEVELAND AND ERIE ALL OUT OF THE SOUTH WITH DEWPOINTS FROM 60 TO 65. CONDITIONS REMAIN VFR WITH NO PRECIP CURRENTLY ACROSS THE AREA. EXPECTING MAINLY VFR AND PRECIP FREE THRU THE MORNING HOURS HOWEVER BY 16-18Z TIME FRAME EXPECTING SHOWERS AND THUNDERSTORMS TO BEGIN DEVELOPING OR MOVING IN FROM THE WEST AHEAD OF LOW PRESSURE MOVING THROUGH THE SOUTHERN LAKES AND ITS ASSOCIATED COLD FRONT. IN THE WEST WILL BRING IN VCSH AFTER 16Z AND TEMPO THUNDER AFTER 18Z. BROUGHT THIS IN EAST AFTER 18Z. BY 00Z THE LOW WILL BE TO OUR EAST AND THE COLD FRONT WILL BE DROPPING THROUGH THE AREA. EXPECTING CONDITIONS TO LOWER TO AT LEAST MVFR BEHIND THE FRONT THROUGH THE FIRST HALF OF THE NIGHT WITH GUIDANCE POINTING TO A PERIOD OF IFR LATE TONIGHT INTO SATURDAY MORNING. OUTLOOK...AREAS OF NON-VFR SATURDAY THRU MON WITH SCT SHRA/TSRA. && .MARINE... THE NEXT 5 DAYS WILL BE A BUSY PERIOD FOR FRONT CROSSINGS ON THE LAKE HOWEVER WINDS WILL REMAIN LIGHT WITH NO SMALL CRAFT HEADLINES EXPECTED THROUGH THE PERIOD. FOR TODAY...A WARM FRONT WILL LIFT NORTH OF THE LAKE AS LOW PRESSURE APPROACHES FROM THE WEST. THE LOW WILL PASS JUST NORTH OF THE LAKE DURING THE AFTERNOON. THIS EVENING A COLD FRONT TRAILING THE LOW WILL DROP SOUTHEAST ACROSS THE LAKE. THAT FRONT WILL STALL ACROSS CENTRAL OHIO SUNDAY BEFORE LIFTING NORTH SUNDAY NIGHT OR EARLY MONDAY. ANOTHER COLD FRONT WILL DROP ACROSS THE LAKE TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...KEC SHORT TERM...DJB LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 12, 11:23 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1123 AM EDT FRI JUN 12 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1123 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS WILL MOVE INTO NORTHWEST OHIO AFTER 1 PM AND AND SPREAD EAST INTO THIS EVENING. THE GREATEST THREAT WILL BE FROM STRONG WINDS OR LARGE HAIL. LOCALLY HEAVY RAINFALL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A VERY MOIST AIRMASS WILL SET UP OVER THE REGION ON SUNDAY AND MONDAY. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AND COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-142>149-162>169-131100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1123 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS WILL MOVE INTO NORTHWEST OHIO AFTER 1 PM AND AND SPREAD EAST INTO THIS EVENING. THE GREATEST THREAT WILL BE FROM STRONG WINDS OR LARGE HAIL. LOCALLY HEAVY RAINFALL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jun 12, 1:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 26 min |
| Jun 12, 2:02 PM EDT | Special Marine Warning | CLE | 28 min | |
| Jun 12, 2:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 12, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 27 min |
| Jun 12, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 35 min |
| Jun 12, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 39 min |
| Jun 12, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 23 min |
| Jun 12, 3:57 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 48 min |
| Jun 12, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 33 min |
| Jun 12, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.